Acid rebound

In some people, using antacids (especially those that contain calcium carbonate) causes the stomach to produce even more acid, making their heartburn worse. This is called acid rebound.

Last Updated: March 31, 2008

Author: Monica Rhodes

Medical Review: Kathleen Romito, MD - Family Medicine & Jerome B. Simon, MD, FRCPC, FACP - Gastroenterology

related physicians

related services

Bon Secours International| Sisters of Bon Secours USA| Bon Secours Health System

This information does not replace the advice of a doctor. Healthwise disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Privacy Policy. How this information was developed to help you make better health decisions.

© 1995-2010 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.